Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 379, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 14, 2012, 5:22 PM CDT for Coffee County, Geneva County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2012, 5:22 PM CDT (22:22 UTC)
- Expired
- Aug 14, 2012, 6:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Coffee County, AL, Geneva County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1774 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
467
WUUS52 KTAE 142222
SVRTAE
ALC031-061-142300-
/O.NEW.KTAE.SV.W.0379.120814T2222Z-120814T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
522 PM CDT TUE AUG 14 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN AND CENTRAL COFFEE COUNTY IN SOUTHEAST ALABAMA...
NORTHWESTERN GENEVA COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 600 PM CDT
* AT 516 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16
MILES SOUTH OF ELBA...OR NEAR KINSTON...AND MOVING EAST AT 15 MPH.
MORE THUNDERSTORMS...ALSO POTENTIALLY SEVERE...WERE LOCATED TO THE
NORTH AND WERE CROSSING INTO WESTERN COFFEE COUNTY. THESE STORMS
WERE MOVING EAST AT 25 MPH AND ARE CAPABLE OF PRODUCING DAMAGING
WINDS TO 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
BROCKTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3149 8587 3136 8584 3111 8600 3115 8620
3143 8620
TIME...MOT...LOC 2221Z 267DEG 11KT 3120 8616
$$
08-LAMERS2 follow-up statements
525
WWUS52 KTAE 142237
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
537 PM CDT TUE AUG 14 2012
ALC031-061-142300-
/O.CON.KTAE.SV.W.0379.000000T0000Z-120814T2300Z/
COFFEE AL-GENEVA AL-
537 PM CDT TUE AUG 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN GENEVA AND SOUTHERN COFFEE COUNTIES...
AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WOODLAND GROVE CHURCH TO PERA...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RICHBURG...GOODMAN...ASBURY...SELLERSVILLE...NEW BROCKTON...
SPEARS...CLINTONVILLE...TABERNACLE...ENTERPRISE...CAMP ALAFLO BSA
AND SHELL ARMY FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3149 8587 3136 8584 3111 8600 3115 8620
3143 8620
TIME...MOT...LOC 2237Z 271DEG 26KT 3146 8596 3114 8606
$$
08-LAMERS812
WWUS52 KTAE 142256
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
556 PM CDT TUE AUG 14 2012
ALC031-061-142305-
/O.EXP.KTAE.SV.W.0379.000000T0000Z-120814T2300Z/
COFFEE AL-GENEVA AL-
556 PM CDT TUE AUG 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GENEVA AND
SOUTHERN COFFEE COUNTIES WILL EXPIRE AT 600 PM CDT...
THE SEVERE THUNDERSTORM HAS MOVED EAST AND OUT OF THE WARNED AREA.
THIS WARNING HAS BEEN REPLACED WITH A SEVERE THUNDERSTORM WARNING
FOR PORTIONS OF EASTERN COFFEE AND DALE COUNTIES UNTIL 615 PM CDT.
ADDITIONAL STRONG THUNDERSTORMS WILL MOVE INTO WESTERN GENEVA COUNTY
WHERE A SIGNIFICANT WEATHER ADVISORY IS NOW IN EFFECT.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
(8 5 0) 9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 3149 8587 3136 8584 3111 8600 3115 8620
3143 8620
TIME...MOT...LOC 2255Z 271DEG 26KT 3146 8581 3114 8591
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 1:48 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Aug 14, 1:48 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 248 PM EDT Tue Aug 14 2012 .NEAR TERM [Through Tonight]... Passing shortwave trough will continue to trigger scattered to numerous showers and thunderstorms through the early evening hours. Continue to see a few strong wind gusts with the thunderstorms along with vivid lightning. However, significant severe weather does not appear likely since much of the area has been stabilized by rain- cooled air. The activity will taper off this evening with the best rain chances overnight over the Gulf waters and immediate coast. && .SHORT TERM [Wednesday Through Thursday Night]... Broad trough will remain in place over the region through Wednesday before the flow becomes more zonal on Thursday. Shortwave wave energy forecast to cross the region on Tuesday does not appear as strong as today's feature. Guidance also indicates some drier mid-level air working into the region. Therefore, not expecteing as much precip coverage for Tuesday afternoon and have drawn only isolated to scattered PoPs for the afternoon hours. While deep moisture is forecast to increase slightly on Thursday, the increasingly weak zonal flow will not provide a lot of large scale forcing for convection, so will mainly rely on seabreeze to get things going. For now, have kept PoPs in the low- end chance category. Lower rain coverage should lead to higher afternoon temperatures for Wednesday and Thursday with highs reaching the lower to mid 90s. && .LONG TERM [Friday through Tuesday]... The large scale longwave pattern commences with ridging over Wrn states, broad trough over Cntrl states Ewd to Appalachians, weak shortwave ridge Ewd to ERN seaboard and trough from low Canadian Maritimes SWD down WRN Atlc. At the surface, main features surface ridge axis extending from the WRN Atlc to across the Cntrl Gulf and a cold front from Ontario S then SW thru vcnty Memphis then across TX Panhandle. This places local region in semi-zonal flow aloft and wsw flow at surface. During the rest of the period, ECMWF/GEFS/UKMET in good agreement with both upper and lower features. Aloft, aided by passing short- waves, upstream trough amplifies and digs SEWD with anchoring closed low over Hudson Bay and axis SWD into ERN Gulf on Fri. Amplified troughiness will exist over local region thru weekend. Trough then lifts NEWD on Mon and especially on Tues with drier NW flow and subsidence overspreading NE Gulf from NW-SE. At surface, as the upper trough digs, GFS lifts ridge axis NWD and Canadian low moves progressively ESE with impulses helping to drag cold front SEWD into N/Cntrl AL/GA by FRI eve and to SRN AL/GA on Sat with PWs, increasing to over 2 inches, before becoming stationary thru early Mon. This places local area in favorable zone for deep tropical moisture, ample locally heavy rain and possible strong to severe storms especially if shortwaves pass during times of max diurnal heating. Front begins to lift NWD on Mon and progressively weakens under influence of lifting upper trough. Will go with daytime POPs of high sct Fri thru Sun then mid sct Mon and low sct on Tues. Generally wdly sct-low sct pops at night. With local area in the warm cloudy sector, min temps will persist at 2 to 4 degrees above climo and max temps around climo thru the period. (Avg inland Min/Max is 70/91 degrees). && .AVIATION [Beginning 18Z Tuesday]... Ongoing convection is expected to continue through at least 22z in vicinity of TLH/VLD with much less coverage at the remaining terminals. Debris cloudiness should clear quickly overnight resulting in a good chance of MVFR/IFR conditions at the TAF sites around sunrise. Convective coverage is expected to be much less tomorrow and start later in the day, thus left mention out of storms tomorrow of the 18z TAF package. && .MARINE... The subtropical ridge is forecast to remain south of the waters through much of the week. This will keep light west to southwest flow and minimal seas in place over the coastal waters outside of convection. && .FIRE WEATHER...Low levels will remain very moist through the end of the week, with no fire wx concerns expected. && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Camp SHORT TERM...Camp LONG TERM...Block AVIATION...Godsey MARINE...Camp FIRE WEATHER...Camp
Hazardous weather outlook, Aug 14, 3:10 AM CDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 410 AM EDT TUE AUG 14 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-150100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 410 AM EDT TUE AUG 14 2012 /310 AM CDT TUE AUG 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WE WILL SEE AN INCREASE IN SHOWERS AND THUNDERSTORMS ACROSS THE TRI-STATE REGION TODAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED ALTHOUGH A FEW STORMS MAY BRIEFLY BECOME STRONG TO SEVERE LATER THIS MORNING OR AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TYPICAL SUMMERTIME WEATHER WITH SCATTERED SHOWERS AND THUNDERSTORM EACH DAY. SHOWERS AND THUNDERSTORMS MAY BECOME MORE NUMEROUS OVER THE WEEKEND AS A COLD FRONT PUSHES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BARRY
In the hours before
Special weather statement, Aug 14, 3:47 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 447 PM EDT TUE AUG 14 2012 ALZ065-142115- COFFEE AL- 347 PM CDT TUE AUG 14 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR COFFEE COUNTY... * UNTIL 415 PM CDT AT 344 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM NEAR NEW BROCKTON...OR NEAR RICHBURG...MOVING EAST AT 30 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3146 8611 3156 8579 3133 8579 3132 8608 TIME...MOT...LOC 2048Z 257DEG 25KT 3140 8596
Special weather statement, Aug 14, 4:05 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
505 PM EDT TUE AUG 14 2012
ALZ066-142130-
DALE AL-
405 PM CDT TUE AUG 14 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN DALE
COUNTY...
* UNTIL 430 PM CDT
AT 403 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 7 MILES NORTHEAST OF OZARK...OR NEAR ARGUTA...MOVING
SOUTHEAST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3157 8542 3149 8542 3137 8556 3155 8571
3162 8561 3162 8553
TIME...MOT...LOC 2105Z 301DEG 13KT 3154 8558
08-LAMERSLocal storm report, Aug 14, 4:36 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
536 PM EDT TUE AUG 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG NEW BROCKTON 31.38N 85.92W
08/14/2012 COFFEE AL EMERGENCY MNGR
3 TREES DOWN AROUND THE CITY OF NEW BROCKTON.
0510 PM TSTM WND DMG NEW BROCKTON 31.38N 85.92W
08/14/2012 COFFEE AL EMERGENCY MNGR
ONE LARGE OAK TREE DOWN ON A HOUSE ON RAILROAD STREET IN
NEW BROCKTON.
0510 PM LIGHTNING NEW BROCKTON 31.38N 85.92W
08/14/2012 COFFEE AL EMERGENCY MNGR
2 HOMES STRUCK BY LIGHTNING.
0510 PM LIGHTNING ENTERPRISE 31.31N 85.85W
08/14/2012 COFFEE AL EMERGENCY MNGR
1 HOME STRUCK BY LIGHTNING.
&&
GODSEYSpecial weather statement, Aug 14, 4:43 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
543 PM EDT TUE AUG 14 2012
ALZ066-067-142220-
DALE AL-HENRY AL-
443 PM CDT TUE AUG 14 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN DALE AND
WESTERN HENRY COUNTIES...
* UNTIL 520 PM CDT
AT 440 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 7 MILES EAST OF OZARK...OR NEAR MABSON...MOVING EAST AT
25 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3152 8529 3139 8533 3139 8563 3155 8563
3166 8534
TIME...MOT...LOC 2143Z 260DEG 23KT 3148 8552
08-LAMERSLocal storm report, Aug 14, 4:46 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
546 PM EDT TUE AUG 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG 2 W OZARK 31.45N 85.68W
08/14/2012 DALE AL EMERGENCY MNGR
MULTIPLE TREES REPORTED DOWN ACROSS THE WESTERN PORTION
OF DALE COUNTY.
&&
GODSEYSpecial weather statement, Aug 14, 5:09 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
609 PM EDT TUE AUG 14 2012
ALZ065-142300-
COFFEE AL-
509 PM CDT TUE AUG 14 2012
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR SOUTHERN AND CENTRAL
COFFEE COUNTY...
* UNTIL 600 PM CDT
AT 507 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF BULLOCK TO
ONYCHA...OR ALONG A LINE EXTENDING FROM PINE LEVEL TO ONYCHA...MOVING
EAST AT 25 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. FREQUENT
LIGHTNING IS ALSO EXPECTED WITH THESE STORMS.
LAT...LON 3144 8620 3150 8620 3153 8581 3120 8588
3119 8612 3119 8620 3143 8620
TIME...MOT...LOC 2208Z 272DEG 22KT 3147 8620 3124 8625
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:01 PM CDT | Special Weather Statement | TAE | Henry | 29 min |
| Aug 14, 3:02 PM CDT | Special Weather Statement | TAE | Henry | 28 min |
| Aug 14, 3:33 PM CDT | Special Weather Statement | TAE | Henry | 27 min |
| Aug 14, 3:47 PM CDT | Special Weather Statement | TAE | Coffee | 28 min |
| Aug 14, 3:55 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 35 min |
| Aug 14, 4:05 PM CDT | Special Weather Statement | TAE | Dale | 25 min |
| Aug 14, 4:13 PM CDT | Severe Thunderstorm Warning | TAE | Dale | 32 min |
| Aug 14, 4:43 PM CDT | Special Weather Statement | TAE | Dale | 37 min |
| Aug 14, 5:09 PM CDT | Special Weather Statement | TAE | Coffee | 51 min |
| Aug 14, 5:43 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 32 min |
| Aug 14, 5:52 PM CDT | Special Weather Statement | TAE | Geneva | 23 min |
| Aug 14, 6:17 PM CDT | Special Weather Statement | TAE | Geneva | 58 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.